Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 18, 2021, 8:01 PM MDT for Prowers County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2021, 8:01 PM MDT (02:01 UTC)
- Expired
- Jun 18, 2021, 8:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Pueblo, CO
County Prowers County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 3409 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
933 WWUS85 KPUB 190201 SPSPUB Special Weather Statement National Weather Service Pueblo CO 801 PM MDT Fri Jun 18 2021 COZ098-099-190245- Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO- 801 PM MDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PROWERS AND NORTHEASTERN BACA COUNTIES UNTIL 845 PM MDT... At 801 PM MDT, Doppler radar was tracking a strong thunderstorm near Two Buttes, or 20 miles northwest of The Saunders Elevator. This storm was nearly stationary. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Prowers and northeastern Baca Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3749 10226 3758 10242 3778 10242 3768 10217 TIME...MOT...LOC 0201Z 206DEG 1KT 3764 10235 $$ Cohen/CSS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 18, 3:04 PM MDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jun 18, 3:04 PM MDT, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 304 PM MDT Fri Jun 18 2021 .SHORT TERM...(This evening through Saturday) Issued at 304 PM MDT Fri Jun 18 2021 Currently...satellite imagery shows high pressure sitting over the Four Corners region with a decent amount of thunderstorm activity spreading across Colorado. This is confirmed by the latest radar scans. Temperatures on the Plains are once again pushing 100 degrees, even with gusty northeasterly winds. Rest of today...an upper level vorticity maximum is currently tracking east across northern Colorado which is helping to spark the thunderstorms across the state. Across the Plains, a surface boundary is currently sitting near Springfield, back towards Trinidad. North of the boundary, northeasterly flow exists, while southwesterly flow is occuring down along the New Mexico border. Expecting thunderstorms to develop this afternoon along and near this boundary. These storms could become strong to severe this afternoon with gusty winds and hail to near 1 inch in diameter. Elsewhere, atmospheric profiles show inverted V soundings, with lack of precipitation reaching the ground and gusty winds being primary risks. These storms will continue off the Mountains, and across the Plains. Tonight...storms will dissipate during the evening hours with loss of daytime heating. Thunderstorms should come to an end by midnight. Thunderstorms will likely leave behind better moisture, helping to set up conditions for Saturday. Overnight lows will remain mild, with 50s and 60s across the region. Saturday...the high pressure over the Four Corners region will shift southwest into Arizona by the afternoon. As it does so, the next upper level disturbance will shift southeast out of northern Colorado and across the Palmer Divide by early evening. As mentioned above, moisture will have pooled across the Plains with dewpoints in the upper 40s. This will help boost MLCAPE values to near 1000 j/kg, and when combined with 0-6 km shear values around 30 kts, storms will have the potential to become strong to severe. Expect convective initiation over the Mountains by midday, with activity shifting east by early afternoon. Over the Mountains, a few dry thunderstorms may be possible along the Continental Divide. We will continue to monitor this potential. Out on the Plains, given the parameters, gusty winds to near 60 mph and hail to 1 inch in diameter will be possible. This activity will shift east across the Plains during the late afternoon hours. Temperatures will be much cooler on Saturday, with highs in the 70s across the San Luis Valley, and lower to mid 90s on the Plains. Mozley .LONG TERM...(Saturday night through Friday) Issued at 304 PM MDT Fri Jun 18 2021 Saturday night: Thunderstorms that have initiated earlier over the mountains and the adjacent plains will continue their eastward propagations. A lee cyclone will keep a theta-e axis wrapping around over the eastern plains. Current data suggests a line of storms forming over and moving into an environment with around 1000-1500 J/kg, LCLs at around 10kft, and 6km bulk shear values around 30kts. All in all, with the resolved storm structure and evolution, the primary risks are going to be strong winds gusting from 50-60 mph and very isolated hail sizes around 1" in diameter. Sunday and Monday: The biggest uncertainty about Sunday will be how quickly a cold front reaches the eastern plains. Models are generally in agreement with the front reaching El Paso and Kiowa County at around 4 to 7PM. The only models that has the front arriving early is the GFS, which will be disregarded as an outlier. The later frontal passage means that full daytime heating can occur, so expect another hot day on Sunday and a chance at evening thunderstorms developing as the front passes over the plains. The front will interact with the mountains producing orographically induced thunderstorms during the evening and the overnight. The big question is how long the stratiform rain with embedded thunderstorms will last. Current thinking is that it will be through mid morning, especially areas over and close to the mountains. A post frontal air mass and southeasterly winds at the surface will keep the plains cool on Monday afternoon, with high temperatures reaching only to the 70s to low 80s! The same cannot be said of the mountain valleys, though, as the effects of the front will be blocked by the mountains. High temperatures will be in the mid-to- upper 80s over the mountain valleys. Tuesday through Thursday: An upper level ridge develops over Colorado through Monday and Thursday which will result in relatively calm weather. There may be a few shortwave ripples that develop thunderstorms over the mountains, but the thermodynamic profile doesn't support long lasting stronger storms. With the ridge overhead, temperatures will increase quickly after our brief cool day on Monday. Expect temperatures to reach the mid 90s over the plains and the upper 80s over the mountain valleys. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 304 PM MDT Fri Jun 18 2021 KALS...a few thunderstorms are possible over the San Luis Valley this afternoon which may impact the terminal. Reduced VIS and CIGS will be possible, along with gusty outflow winds. Thunderstorms should dissipate this evening. Another round of more widespread thunderstorms is possible Saturday afternoon. KCOS and KPUB...a few thunderstorms are possible through this evening at both terminals. Briefly reduced VIS and CIGS are possible with thunderstorms along with gusty outflow winds. Thunderstorms should move away from the terminals this evening with VFR conditions expected overnight. More widespread thunderstorms are expected on Saturday afternoon. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOZLEY LONG TERM...SKELLY AVIATION...MOZLEY
Hazardous weather outlook, Jun 18, 11:31 AM MDT, 8 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1131 AM MDT Fri Jun 18 2021 COZ058>089-093>099-191745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1131 AM MDT Fri Jun 18 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will develop across south central and southeast Colorado this afternoon and evening. The main risk with thunderstorms will be gusty winds up to 50 mph, lightning, and only spotty light to moderate rainfall amounts. However, there will be the risk for one or two strong to severe thunderstorms across northern El Paso and Kiowa counties where wind gusts to 60 mph and hail up to 1 inch in diameter will be possible through this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will be possible Saturday and Sunday, with a higher potential Saturday. Main areas of concern will be over the mountains, with the prominent severe threats being lightning, gusty winds, and potential burn scar flash flooding. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across northern El Paso and Kiowa counties this afternoon and evening. 88/88
In the hours before
Special weather statement, Jun 18, 6:57 PM MDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Pueblo CO 657 PM MDT Fri Jun 18 2021 COZ094-190130- Eastern Las Animas County CO- 657 PM MDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY UNTIL 730 PM MDT... At 657 PM MDT, Doppler radar was tracking a strong thunderstorm 17 miles west of Kim, or 36 miles north of Des Moines, moving northeast at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Las Animas County. LAT...LON 3707 10358 3714 10397 3753 10385 3740 10336 TIME...MOT...LOC 0057Z 205DEG 22KT 3728 10366 Cohen/CSS
Special weather statement, Jun 18, 7:06 PM MDT, 55 minutes before
Special Weather Statement National Weather Service Pueblo CO 706 PM MDT Fri Jun 18 2021 COZ097>099-190130- Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO- Las Animas Vicinity/Bent County CO- 706 PM MDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PROWERS...NORTHERN BACA AND SOUTHEASTERN BENT COUNTIES UNTIL 730 PM MDT... At 706 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Two Buttes to 14 miles north of Pritchett. Movement was northeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Two Buttes and Two Buttes Reservoir. LAT...LON 3771 10211 3779 10291 3752 10297 3745 10222 TIME...MOT...LOC 0106Z 227DEG 7KT 3753 10237 3758 10289 Cohen/CSS
Special weather statement, Jun 18, 7:30 PM MDT, 31 minutes before
Special Weather Statement National Weather Service Pueblo CO 730 PM MDT Fri Jun 18 2021 COZ094-190200- Eastern Las Animas County CO- 730 PM MDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAS ANIMAS COUNTY UNTIL 800 PM MDT... At 730 PM MDT, Doppler radar was tracking a strong thunderstorm 20 miles northwest of Kim, or 41 miles south of North La Junta, moving northeast at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of eastern Las Animas County. LAT...LON 3711 10355 3724 10391 3764 10383 3764 10333 TIME...MOT...LOC 0130Z 214DEG 25KT 3739 10368 Cohen/CSS
Special weather statement, Jun 18, 7:33 PM MDT, 28 minutes before
Special Weather Statement National Weather Service Pueblo CO 733 PM MDT Fri Jun 18 2021 COZ098-099-190200- Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO- 733 PM MDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PROWERS AND NORTH CENTRAL BACA COUNTIES UNTIL 800 PM MDT... At 733 PM MDT, Doppler radar was tracking a strong thunderstorm near Two Buttes Reservoir, or 12 miles north of Springfield. This storm was nearly stationary. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Two Buttes Reservoir. LAT...LON 3752 10254 3755 10267 3767 10268 3766 10247 TIME...MOT...LOC 0133Z 197DEG 3KT 3759 10261 Cohen/CSS
Special weather statement, Jun 18, 7:47 PM MDT, 14 minutes before
Special Weather Statement National Weather Service Pueblo CO 747 PM MDT Fri Jun 18 2021 COZ098-099-190200- Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO- 747 PM MDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS AND NORTH CENTRAL BACA COUNTIES UNTIL 800 PM MDT... At 747 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Two Buttes, or 20 miles northwest of The Saunders Elevator, moving northeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Prowers and north central Baca Counties. LAT...LON 3755 10228 3761 10250 3779 10242 3774 10215 TIME...MOT...LOC 0147Z 210DEG 14KT 3766 10234 Cohen/CSS
Special weather statement, Jun 18, 8:01 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 801 PM MDT Fri Jun 18 2021 COZ098-099-190245- Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO- 801 PM MDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PROWERS AND NORTHEASTERN BACA COUNTIES UNTIL 845 PM MDT... At 801 PM MDT, Doppler radar was tracking a strong thunderstorm near Two Buttes, or 20 miles northwest of The Saunders Elevator. This storm was nearly stationary. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Prowers and northeastern Baca Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3749 10226 3758 10242 3778 10242 3768 10217 TIME...MOT...LOC 0201Z 206DEG 1KT 3764 10235 Cohen/CSS
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:16 PM MDT | Special Weather Statement | PUB | Las Animas | 29 min |
| Jun 18, 6:22 PM MDT | Special Weather Statement | PUB | Baca | 23 min |
| Jun 18, 6:57 PM MDT | Special Weather Statement | PUB | Las Animas | 33 min |
| Jun 18, 7:06 PM MDT | Special Weather Statement | PUB | Baca | 24 min |
| Jun 18, 7:30 PM MDT | Special Weather Statement | PUB | Las Animas | 30 min |
| Jun 18, 7:33 PM MDT | Special Weather Statement | PUB | Baca | 27 min |
| Jun 18, 7:47 PM MDT | Special Weather Statement | PUB | Prowers | 13 min |
| Jun 18, 8:04 PM MDT | Special Weather Statement | PUB | Otero | 26 min |
| Jun 18, 8:07 PM MDT | Special Weather Statement | PUB | Bent | 23 min |
| Jun 18, 8:38 PM MDT | Special Weather Statement | PUB | Bent | 37 min |
| Jun 18, 8:45 PM MDT | Special Weather Statement | PUB | Bent | 30 min |
| Jun 18, 9:45 PM MDT | Special Weather Statement | PUB | Prowers | 30 min |
| Jun 19, 12:43 PM MDT | Special Weather Statement | PUB | Rio Grande | 32 min |
| Jun 19, 12:45 PM MDT | Special Weather Statement | PUB | El Paso | 15 min |
| Jun 19, 1:04 PM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 4 more | 7 hr |
| Jun 19, 1:13 PM MDT | Special Weather Statement | PUB | Teller | 17 min |
| Jun 19, 1:24 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| Jun 19, 1:37 PM MDT | Special Weather Statement | PUB | Fremont | 23 min |
| Jun 19, 1:46 PM MDT | Special Weather Statement | PUB | Douglas | 29 min |
| Jun 19, 1:47 PM MDT | Special Weather Statement | PUB | Pueblo | 28 min |
| Jun 19, 1:56 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
| Jun 19, 2:08 PM MDT | Special Weather Statement | PUB | El Paso | 22 min |
| Jun 19, 2:11 PM MDT | Special Weather Statement | PUB | Teller | 34 min |
| Jun 19, 2:14 PM MDT | Special Weather Statement | PUB | Conejos | 46 min |
| Jun 19, 2:19 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 56 min |
| Jun 19, 2:20 PM MDT | Special Weather Statement | PUB | Las Animas | 40 min |
| Jun 19, 2:22 PM MDT | Special Weather Statement | PUB | Pueblo | 23 min |
| Jun 19, 2:23 PM MDT | Special Weather Statement | PUB | Custer | 37 min |
| Jun 19, 2:29 PM MDT | Special Weather Statement | PUB | Saguache | 31 min |
| Jun 19, 2:34 PM MDT | Special Weather Statement | PUB | El Paso | 11 min |
| Jun 19, 2:35 PM MDT | Special Weather Statement | PUB | Fremont | 25 min |
| Jun 19, 2:36 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 54 min |
| Jun 19, 2:46 PM MDT | Special Weather Statement | PUB | Pueblo | 44 min |
| Jun 19, 2:54 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 48 min |
| Jun 19, 2:57 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 45 min |
| Jun 19, 3:03 PM MDT | Special Weather Statement | PUB | Fremont | 27 min |
| Jun 19, 3:04 PM MDT | Special Weather Statement | PUB | Costilla | 26 min |
| Jun 19, 3:37 PM MDT | Special Weather Statement | PUB | Pueblo | 38 min |
| Jun 19, 3:38 PM MDT | Special Weather Statement | PUB | Custer | 37 min |
| Jun 19, 3:43 PM MDT | Special Weather Statement | PUB | El Paso | 17 min |
| Jun 19, 3:54 PM MDT | Special Weather Statement | PUB | Pueblo | 36 min |
| Jun 19, 3:55 PM MDT | Special Weather Statement | PUB | Las Animas | 35 min |
| Jun 19, 3:57 PM MDT | Special Weather Statement | PUB | Fremont | 33 min |
| Jun 19, 3:59 PM MDT | Special Weather Statement | PUB | Otero | 31 min |
| Jun 19, 4:20 PM MDT | Special Weather Statement | PUB | Pueblo | 25 min |
| Jun 19, 4:31 PM MDT | Special Weather Statement | PUB | Custer | 29 min |
| Jun 19, 4:32 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 43 min |
| Jun 19, 4:35 PM MDT | Special Weather Statement | PUB | Otero | 25 min |
| Jun 19, 4:51 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 69 min |
| Jun 19, 5:01 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 3 hr |
| Jun 19, 5:08 PM MDT | Special Weather Statement | PUB | Las Animas | 52 min |
| Jun 19, 5:09 PM MDT | Special Weather Statement | PUB | Chaffee | 36 min |
| Jun 19, 5:36 PM MDT | Special Weather Statement | PUB | Teller | 24 min |
| Jun 19, 5:40 PM MDT | Special Weather Statement | PUB | Otero | 50 min |
| Jun 19, 5:45 PM MDT | Flash Flood Warning | PUB | Chaffee, Fremont, Saguache | 110 min |
| Jun 19, 5:48 PM MDT | Special Weather Statement | PUB | Bent | 42 min |
| Jun 19, 5:56 PM MDT | Special Weather Statement | PUB | Bent | 49 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.